Dieting with Obstacles - Excessive Thirst But Very Hydrated?
03-12-2013, 10:13 PM
I started my weight loss journey (again) 1 January 2013. As of today, I have lost 26 pounds.
Every day since I started, I have been drinking 64 ounces of water. I've been really proud of this, since last year water was low on my radar. In fact, I hated the taste and was addicted to Mountain Dew.
Since yesterday, I have been insatiably thirsty. I'm working on my 12th 8 ounce glass of water today, on top of 2 servings of V8 Juice.
My husband asked me yesterday if I was dehydrated because my lips look that way. I told him my mouth had been really dry as well, and I was very well hydrated.
I was tested last year for diabetes and it came back fine. I have drastically reduced my sugar (not adding any sugar to my day except what is already in the foods I'm eating.)
I'm not eating more sodium than usual.
I'm on my way to the dr first thing in the morning. I am literally aggravated and uncomfortable.
Has anyone else ever experienced this???
I did, but it was a sign of insulin resistance.
I think going to the doctor is a great idea.
03-13-2013, 01:42 PM
V8 is mega salty.
03-13-2013, 02:20 PM
Back from my appointment. All of my bloodwork and urine labs came back fine, (aside from high cholesterol) so they are thinking some type of virus?? So, I'm home drinking water and hope to be feeling better soon.
Great, I'm glad it wasn't anything else.
03-14-2013, 11:59 AM
I'm glad you are OK. If you don't like drinking so much, but still feel thirsty, try swishing some water in your mouth a bit, then spit it out. You could also flavor your water with cucumber slices, lemon slices, orange slices, etc. It gives it a little flavor but still keeps it healthy.
As for V-8, I drink it daily, but get the low sodium kind to keep the sodium content down. I'm on a low sodium, restricted fluid diet, so have learned a few tricks.
03-14-2013, 12:34 PM
V8 is high insodium.
03-14-2013, 12:41 PM
It's probably the V8 juice. I found a spicy tomato one that I loved, but every time I drank it the salt gave me a headache. Do you have any issues with sinuses? (Rhetorical question lol) I suffer with them and it leaves my mouth really dry. Also pay attention to your surroundings. Is the air really dry? Is it hot or uncomfortably warm? Or are you working out?
03-14-2013, 12:46 PM
I guess it would depend on how much V-8 and what kind a person was drinking. Vegetables have sodium in them naturally, so condensing them into a liquid could make it seem like a lot. For example, 3.5 ounces of celery has 126 mg. of sodium. The V-8 I drink, which is an 11 oz can and has almost three servings of veggies in it, has only 200mg. For me, this is an acceptable amount of sodium (I give myself up to 600 mg/ meal x 3 meals/day...plus 200 for snacks). I can put it with something that doesn't have much sodium to make it a meal (greek yogurt, 45mg for the brand/type I get). It's not how much you have in one product, it's how much you have in a day that matters.
03-30-2013, 11:29 AM
I drink a gallon of water a day (yes, literally, old habit from my weight training days) and had constant thirst, too. I started tracking my sodium in my diet log and got an enormous wake up call! Without adding so much as one sprinkle of salt, and consuming very, very little processed food I was still taking in more than 1/2 of the daily recommended amount of salt! I was an admitted salt freak -- I figured since most of my food was unprocessed and I only drank water I wasn't getting that much sodium, so I had a liberal hand -- it's no wonder I was constantly thirsty. I measure the amount of salt I add and limit myself to about 1/2 a tsp. throughout the day, the thirst is gone and I'm retaining much less water, too.
seize the day
06-03-2013, 01:30 PM
I agree that it could be sodium (beyond V8, you may want to evaluate the food choices you've been making, sodium seems to hide in everything). Another possibility is that if you are eating low carb (or more low carb than normal) you are apt to be more thirsty/more easily dehydrated. When I started doing low carb, I basically had to double my water intake (and i was already drinking 2 litres a day minimum).
06-14-2013, 12:07 PM
I get thirsty a lot too but I think that some of my prescription medications cause that side effect. Do you take any medicines that would cause that side effect, that you are aware of?
08-04-2013, 12:30 PM
Do you take allergy meds at all, like Claritin? I took that once when pollen was high and oh my Lord! I seriously could have turned a garden hose on and just started drinking. I drank and drank and drank until I thought I'd be sick and my guts sloshed with every movement and I still wanted more. It was horrible. I wanted to jump in a pool and drink it all. I will not take that med again if I can avoid it.